Ricardo And Lemke
We study the economic mechanism which sustains the substitution of a marginal method for another when demand increases, in the presence of scarce resources. In those Ricardian dynamics, it is shown that the outgoing method is determined by the quantity side of the problem, the incoming method by the value side. That discrepancy explains both the possible failure of the dynamics and the possible occurrence of multiple equilibria. Conditions for existence, uniqueness and the working of the dynamics are stated. A parallel is drawn with the parametric Lemke algorithm used to solve linear complementarity problems.
|Date of creation:||2012|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://economix.fr
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- C. E. Lemke, 1965. "Bimatrix Equilibrium Points and Mathematical Programming," Management Science, INFORMS, vol. 11(7), pages 681-689, May.
- Christian Bidard & Guido Erreygers, 1998. "The number and type of long-term equilibria," Journal of Economics, Springer, vol. 67(2), pages 181-205, June.
- ERREYGERS, Guido, 1992.
"On the uniqueness of square cost-minimizing techniques,"
SESO Working Papers
1992009, University of Antwerp, Faculty of Applied Economics.
- Erreygers, Guido, 1995. "On the Uniqueness of Square Cost-Minimizing Techniques," The Manchester School of Economic & Social Studies, University of Manchester, vol. 63(2), pages 145-66, June.
- Christian Bidard, 2012. "The Frail Grounds of the Ricardian Dynamics," EconomiX Working Papers 2012-43, University of Paris West - Nanterre la Défense, EconomiX.
- Salvadori, Neri, 1986. "Land and Choice of Techniques within the Sraffa Framework," Australian Economic Papers, Wiley Blackwell, vol. 25(46), pages 94-105, June.
- Dantzig, George B. & Manne, Alan S., 1974. "A complementarity algorithm for an optimal capital path with invariant proportions," Journal of Economic Theory, Elsevier, vol. 9(3), pages 312-323, November.
When requesting a correction, please mention this item's handle: RePEc:drm:wpaper:2012-48. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Valérie Mignon)
If references are entirely missing, you can add them using this form.